Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 28, 2011, 5:43 PM EDT for Robeson County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 28, 2011, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:50 PM EDT | TSTM WND DMG | Red Springs, NC | TREES AND POWER LINES DOWN ACROSS TOWN. ONE TREE FELL ON A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549
WUUS52 KILM 282143
SVRILM
NCC155-282245-
/O.NEW.KILM.SV.W.0110.110628T2143Z-110628T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
543 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ELROD...OR 10 MILES WEST OF
LUMBERTON...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PEMBROKE...
BUIE...
RED SPRINGS...
LUMBERTON...
SHANNON...
BARKER TEN MILE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3486 7892 3475 7885 3474 7885
3469 7880 3467 7880 3454 7927 3472 7938
3476 7935 3484 7929 3484 7919 3496 7903
TIME...MOT...LOC 2143Z 242DEG 17KT 3460 7918
$$
TRA5 follow-up statements
526
WWUS52 KILM 282151
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
551 PM EDT TUE JUN 28 2011
NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
551 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR ROBESON COUNTY...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PEMBROKE...OR 9 MILES WEST OF LUMBERTON...MOVING
NORTHEAST AT 20 MPH. A SECOND SEVERE THUNDERSTORM IN THE RED SPRINGS
AREA COULD BE PRODUCING HAIL UP TO THE SIZE OF QUARTERS AS WELL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKULLA...
BUIE...RED SPRINGS...SHANNON...BARKER TEN MILE...RENNERT...REX...
LUMBER BRIDGE...HOWELLSVILLE...ST. PAULS...PARKTON AND TOLARSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3482 7890 3475 7885 3474 7885
3470 7881 3469 7882 3461 7900 3456 7921
3475 7936 3484 7929 3484 7919 3496 7903
TIME...MOT...LOC 2151Z 237DEG 17KT 3465 7915
$$
TRA144
WWUS52 KILM 282203
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
603 PM EDT TUE JUN 28 2011
NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
603 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR ROBESON COUNTY...
AT 601 PM EDT...A SEVERE THUNDERSTORM WAS SHOWN ON NATIONAL WEATHER
SERVICE DOPPLER RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUIE...OR 7 MILES NORTHWEST OF LUMBERTON...MOVING NORTHEAST AT 25
MPH. A SECOND SEVERE THUNDERSTORM WAS IN NORTHERN ROBESON COUNTY
NORTHEAST OF RED SPRINGS APPROACHING PARKTON AND REX...ALSO MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
SPRINGS...BARKER TEN MILE...SHANNON...RENNERT...HOWELLSVILLE...REX...
ST. PAULS...LUMBER BRIDGE...TOLARSVILLE AND PARKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3481 7890 3475 7885 3474 7885
3470 7881 3461 7900 3459 7911 3466 7923
3484 7929 3484 7919 3496 7903
TIME...MOT...LOC 2202Z 224DEG 20KT 3471 7910
$$
TRA972
WWUS52 KILM 282212
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT TUE JUN 28 2011
NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
612 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN ROBESON COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RENNERT...OR 8 MILES
NORTH OF LUMBERTON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHANNON...
HOWELLSVILLE...REX...ST. PAULS...LUMBER BRIDGE...TOLARSVILLE AND
PARKTON.
MANY TREES AND POWER LINES HAVE BEEN DAMAGED IN THE RED SPRINGS
VICINITY DUE TO THIS STORM.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3481 7890 3475 7885 3474 7885
3470 7882 3461 7900 3472 7912 3484 7919
3496 7903
TIME...MOT...LOC 2211Z 224DEG 20KT 3475 7906
$$
TRA029
WWUS52 KILM 282221
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
621 PM EDT TUE JUN 28 2011
NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
621 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN ROBESON COUNTY...
AT 619 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. PAULS...OR 12
MILES NORTH OF LUMBERTON...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOLARSVILLE
AND PARKTON.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3481 7890 3475 7885 3474 7886
3470 7896 3474 7902 3492 7909 3496 7903
TIME...MOT...LOC 2221Z 226DEG 29KT 3481 7893
$$
TRA557
WWUS52 KILM 282230
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT TUE JUN 28 2011
NCC155-282240-
/O.CAN.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
630 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBESON COUNTY IS
CANCELED...
AT 628 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772.
LAT...LON 3490 7893 3481 7890 3475 7885 3474 7886
3470 7896 3474 7902 3492 7909 3496 7903
TIME...MOT...LOC 2230Z 226DEG 29KT 3486 7887
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:55 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 28, 2:55 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 255 PM EDT TUE JUN 28 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND MOVE ACROSS THE AREA ON WEDNESDAY. THE GREATEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL BE THIS AFTERNOON INTO WEDNESDAY AFTERNOON. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE STRONG TO SEVERE. FLOODING WILL BE POSSIBLE IN THOSE AREAS WHERE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME AREA. WEAK HIGH PRESSURE WILL FOLLOW FROM THE NORTH THURSDAY THROUGH FRIDAY. BERMUDA HIGH PRESSURE WILL BUILD BACK ACROSS THE AREA THROUGH THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY...AFTERNOON CU HAS DEVELOPED WEST OF THE SEA BREEZE AND THE BEST ENHANCEMENT IS SEEN OVER INLAND NORTHEAST SOUTH CAROLINA. ION THE CU FIELD IS SEEN OVER SOUTH CAROLINA. CURRENT MESOANALYSIS IS SHOWING SURFACE BASED CAPES OF 4000 J/KG JUST WEST OF SEA BREEZE BOUNDARY WHILE 100 MB MIXED CAPE IS RUNNING AROUND 2000 J/KG. PRECIPTABLE WATERS CONTINUE BETWEEN 1.75 AND 2.00 INCHES. THE DCAPE VALUES ARE STILL AROUND 800-900 J/KG. WITH FREEZING LEVEL VERY HIGH...DOWNBURST IS STILL THIS EVENINGS BIGGEST SEVERE WEATHER THREAT. THE CONVECTION IS EXPECTED TO CONTINUE OVERNIGHT AS A FRONTAL BOUNDARY WILL PUSH INTO THE NORTHWEST PART OF THE AREA OVERNIGHT. SO AT THIS TIME WILL CONTINUE A CHANCE OF CONVECTION OVERNIGHT. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...A COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA AGAIN. BASED ON THE POSITION OF THE FRONT...THE GREATEST POTENTIAL FOR STORMS LOOKS TO BE EAST OF INTERSTATE 95. SLIGHTLY COOLER AND DRIER AIR WILL FILTER INTO THE AREA THURSDAY AND THURSDAY NIGHT. WHILE ISOLATED THUNDERSTORMS ARE NOT OUT OF THE QUESTION ALONG THE SEA BREEZE THURSDAY...THE POTENTIAL IS LOW ENOUGH THAT IT WILL NOT BE INCLUDED IN THE FORECAST. TEMPERATURES WILL RANGE FROM UPPER 80S TO LOWER 90S WEDNESDAY AND MID 80S TO AROUND 90 THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 1 PM TUESDAY...PERIOD WILL BEGIN WITH A COLD FRONT WELL TO THE SOUTH AND HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH. UPPER RIDGE OVER THE SOUTHERN PLAINS BUILDS EAST THROUGH THE PERIOD WHICH FAVORS A DRY FORECAST THROUGH MUCH OF THE HOLIDAY WKND AS ENERGY IMPULSES IN THE UPPER FLOW ARE DIVERTED WELL NORTH OF THE CAROLINAS. PWATS THROUGH SATURDAY REMAIN AOB 1.5 INCHES...THEN BEGIN TO RISE TOWARDS THE JULY 4TH HOLIDAY AS BERMUDA HIGH PRESSURE SETS UP...AGAIN RETURNING THE AREA TO A TYPICAL SUMMERTIME PATTERN. THIS WILL CREATE MORE TYPICAL DIURNAL TSTM ACTIVITY ALONG THE PIEDMONT TROUGH AND SEA BREEZE FOR THE END OF THE PERIOD. HOWEVER...GUIDANCE IS PROBABLY OVERDOING PRECIP POTENTIAL AS IT MAY BE BREAKING DOWN THE UPPER RIDGE TOO QUICKLY. WILL INCREASE POP EACH DAY THROUGH THE END OF THE PERIOD BUT KEEP ONLY SLIGHT CHANCE ATTM. BY TUESDAY CONSENSUS DOES BREAK DOWN THE UPPER RIDGE SO BEST CHANCE OF PRECIP WILL BE THE VERY END OF THE EXTENDED. WITH BUILDING UPPER RIDGE AND 850 TEMPS CLIMBING INTO THE LOW 20S CELSIUS...SURFACE TEMPS WILL RISE INTO THE MIDDLE AND UPPER 90S...PEAKING ON THE 4TH WITH A FEW 100 DEGREE READINGS POSSIBLE. TEMPERATURES WILL FALL ON TUESDAY BUT REMAIN ABOVE CLIMO. MINS EACH NIGHT WILL STAY MUGGY...FROM AROUND 70 TO THE MID 70S. EARLY GLANCE AT WEATHER FOR FIREWORKS DISPLAYS ON THE NIGHTS OF THE 3RD AND 4TH SUGGESTS MOSTLY CLEAR SKY CONDITIONS AND WARM TEMPERATURES WITH ONLY AN ISOLATED SHOWER POSSIBLE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE AFTERNOON CONVECTION. DIURNAL CU BEGINNING TO SPREAD ACROSS THE CWA. THERE IS CURRENTLY NO ACTIVITY ON RADAR...BUT SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON/EVENING. GOOD SFC HEATING IS ALLOWING FOR THE ATMOSPHERE TO DESTABILIZE AND WITH PIEDMONT TROUGH IN PLACE WE SHOULD START TO SEE STORMS FIRE. CONVECTION COULD POSSIBLY PERSIST INTO THE OVERNIGHT. STORMS WILL MAINLY CAUSE STRONG AND GUSTY WINDS...WITH PERIODS OF LOWERED VSBYS WITHIN HEAVIEST RAINFALL. HAVE KEPT VCSH/VCTS FOR NOW AND WILL MONITOR EVOLUTION AND UPDATE AS NEEDED. OTHERWISE...WINDS WILL PICK UP AS PG TIGHTENS DUE TO APPROACHING FRONT. SOUTHWEST FLOW WILL BACK A BIT TO THE SOUTH AS SEA BREEZE PUSHES INLAND. CURRENT MODEL SOUNDINGS DO SHOW SATURATION AROUND DAYBREAK ASSOCIATED WITH COLD FRONT APPROACHING FROM THE WEST. THUS HAVE INCLUDED VCSH IN THE MORNING. BEHIND FRONT WINDS WILL BE FAIRLY LIGHT AND NORTHERLY. EXTENDED OUTLOOK...SHOWERS/THUNDERSTORMS POSSIBLE EACH AFTERNOON THROUGH THURSDAY. VFR EXPECTED THROUGH THE WEEKEND. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY...WINDS HAVE INCREASED FROM THE SOUTHWEST AT 10 TO 15 KT AND WITH APPROACHING FRONTAL BOUNDARY WINDS WILL CONTINUE AT 15 TO 20 KNOTS OVERNIGHT. SEAS WILL INCREASE TO 5 FEET AT 20 MILES OUT SO WILL CONTINUE SMALL CRAFT EXERCISE CAUTION. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...COLD FRONT WILL APPROACH THE WATERS ON WED WITH DECENT SOUTHWESTERLY FLOW UP AROUND 15 KTS. THE FLOW WILL WEAKEN AND VEER AROUND BY LATE DAY AS FRONT TRACKS ACROSS THE WATERS. SEAS ARE EXPECTED TO DIMINISH WEDNESDAY AND WEDNESDAY NIGHT IN RESPONSE TO A DIMINISHING WINDS RESULTING FROM A WEAKENING GRADIENT. WEAK HIGH PRESSURE WILL RESULT IN VARIABLE WINDS THURSDAY AND THURSDAY NIGHT AS MESOSCALE PROCESSES DOMINATE. WIND SPEEDS OF 10 KT OR LESS ARE EXPECTED WITH SEAS OF 3 FT OR LESS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 1 PM TUESDAY...INCREASING SELY SWELL AROUND BERMUDA HIGH WILL BUILD TO 3 FT AT 9 SEC THROUGH THE PERIOD. THIS WILL DOMINATE THE WAVE SPECTRUM BOTH FRI AND SAT AS WEAK PRESSURE GRADIENT CREATES ONLY LIGHT WINDS. GUIDANCE IS SUGGESTING ONLY A 1 FT WIND WAVE WHICH WILL CONTRIBUTE ALMOST NOTHING TO SIGNIFICANT WAVE HEIGHT OR STEEPNESS...SO SEAS WILL BE ENTIRELY SWELL DOMINATED AND AROUND 2 TO 3 FT. ON SUNDAY...WINDS WILL INCREASE AS STRENGTHENING PIEDMONT TROUGH TIGHTENS THE GRADIENT ENOUGH TO CREATE 10 TO 15 KT SWLY WINDS. THIS WILL CAUSE A MORE CONFUSED SEA WITH SW WIND WAVES OVERLYING THE CONTINUING SE SWELL...CREATING 4 FT SEAS ON SUNDAY ACROSS THE OUTER WATERS...3 FT NEAR SHORE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...HAWKINS SHORT TERM...31 LONG TERM...JDW AVIATION...DRH
Hazardous weather outlook, Jun 28, 10:38 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1038 AM EDT TUE JUN 28 2011 NCZ105-106-291000- INLAND PENDER-COASTAL PENDER- 1038 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY INLAND FROM THE COAST. THUNDERSTORMS MAY PERSIST OR RETURN AFTER DARK. WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME GENERAL AREA...THERE IS A HIGH POTENTIAL FOR LOCALIZED FLOODING. STRONG GUSTY WINDS AND FREQUENT LIGHTING WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS MAY BRIEFLY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. ACROSS INLAND PORTIONS OF THE COUNTY...HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR A FEW HOURS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-107-109-SCZ039-053-055-291000- COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-WILLIAMSBURG- INLAND HORRY-INLAND GEORGETOWN- 1038 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THUNDERSTORMS ARE LIKELY TO PERSIST AFTER DARK. WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME GENERAL AREA...THERE IS A HIGH POTENTIAL FOR LOCALIZED FLOODING. STRONG GUSTY WINDS AND FREQUENT LIGHTING WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS MAY BRIEFLY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL HOURS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-SCZ017-023-024-032-033-291000- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- 1038 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS...SOME WHICH ARE SEVERE ARE EXPECTED TO DEVELOP THIS AFTERNOON. THUNDERSTORMS ARE LIKELY TO PERSIST AFTER DARK. WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME GENERAL AREA...THERE IS A HIGH POTENTIAL FOR LOCALIZED FLOODING. DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTING MAY ACCOMPANY THE STRONGEST THUNDERSTORMS. HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL HOURS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-291000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1038 AM EDT TUE JUN 28 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. STRONG THUNDERSTORMS MAY AFFECT PORTIONS OF THE WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-110-SCZ054-056-291000- COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1038 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS LATER THIS MORNING AND EARLY THIS AFTERNOON. A SLIGHTLY BETTER CHANCE FOR THUNDERSTORMS LATE TONIGHT AND EARLY WEDNESDAY MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN AND GUSTY WINDS. HEAT INDICES WILL NEAR 100 DEGREES FOR A FEW HOURS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 7
In the hours before
Special weather statement, Jun 28, 4:29 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 429 PM EDT TUE JUN 28 2011 SCZ032-033-039-282115- MARION-FLORENCE-WILLIAMSBURG- 429 PM EDT TUE JUN 28 2011 ...A STRONG THUNDERSTORM SOUTHEAST OF HANNAH... AT 429 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTHEAST OF HANNAH...OR 13 MILES EAST OF LAKE CITY...DRIFTING NORTHEAST AT 5 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE BRITTON NECK...GRESHAM... HANNAH...JOHNSONVILLE...KINGSBURG AND POSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. LAT...LON 3410 7942 3380 7925 3374 7953 3390 7963 JDW
Local storm report, Jun 28, 4:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 4 ESE LAKE CITY 33.85N 79.69W
06/28/2011 FLORENCE SC DEPT OF HIGHWAYS
TREE DOWN ON MCCUTCHEON ROAD.
&&
EVENT NUMBER ILM1100423
DCHSpecial weather statement, Jun 28, 4:53 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT TUE JUN 28 2011
NCZ087-SCZ024-033-282200-
ROBESON-DILLON-MARION-
453 PM EDT TUE JUN 28 2011
AT 453 PM EDT...STRONG THUNDERSTORMS WERE CENTERED OVER
DILLON...MOVING NORTH AT 15 MPH. A SECOND CLUSTER OF STRONG
THUNDERSTORMS WERE OVER MARION...ALSO MOVING NORTH AT 15 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES POTENTIALLY IN THE PATH OF THESE STORMS INCLUDE
DILLON...MARION...ELROD...FLOYDALE...FORK...HAMER...LATTA...LITTLE
ROCK...PURVIS...RAEMON...ROWLAND AND SELLERS.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3462 7915 3401 7935 3407 7950 3436 7949
3467 7944 3473 7938
TRASpecial weather statement, Jun 28, 4:55 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT TUE JUN 28 2011
SCZ017-282130-
MARLBORO-
455 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS TO AFFECT NORTHERN MARLBORO COUNTY - MAINLY
WEST OF BENNETTSVILLE...
AT 455 PM EDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES SOUTH OF
CHAVISTOWN...OR 6 MILES WEST OF BENNETTSVILLE...MOVING NORTH AT 25
MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 45 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE THE WESTERN SIDE OF
BENNETTSVILLE...CHAVISTOWN AND WALLACE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3481 7967 3477 7963 3455 7970 3457 7982
3460 7981 3462 7978 3464 7980 3467 7985
3470 7988 3473 7989 3481 7988
TRALocal storm report, Jun 28, 4:59 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 5 NW JOHNSONVILLE 33.87N 79.50W
06/28/2011 FLORENCE SC DEPT OF HIGHWAYS
TREE DOWN ACROSS SANDPIT ROAD JUST SOUTH OF US378.
&&
EVENT NUMBER ILM1100424
DCHSpecial weather statement, Jun 28, 5:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT TUE JUN 28 2011
NCZ087-SCZ024-282200-
ROBESON-DILLON-
526 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS AFFECTING EASTERN DILLON COUNTY AND MUCH OF
ROBESON COUNTY...
AT 524 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
FLOYDALE...TO JUST EAST OF DILLON...TO ROWLAND...PURVIS...
RAEMON...AND TO MAXTON...MOVING NORTH AT 20 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
VERY HEAVY RAINFALL IS ALSO EXPECTED...WITH SOME AREAS PICKING UP
OVER ONE INCH IS LESS THAN 30 MINUTES.
COMMUNITIES POTENTIALLY IN THE PATH OF THESE STORMS INCLUDE RED
SPRINGS...ALMA...BUIE...ELROD...FLOYDALE...HAMER...KEMPER...MAXTON...
PEMBROKE...PURVIS AND RAEMON.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3495 7902 3428 7919 3430 7937 3430 7939
3473 7938 3477 7934 3482 7936 3484 7936
3484 7935 3484 7919 3496 7903
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:26 PM EDT | Special Weather Statement | ILM | Robeson | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.